question-icon

Suggest ways to manage side effects of Nuvigil

default
Posted on Mon, 16 Mar 2015
Question: why does nuvigil make me feel car sick and generally awful? Providgil did not make me feel this way.

why has the FDA approved Nuvigil for insurance companies and not provigil?
doctor
Answered by Dr. Prakash H Muddegowda (2 hours later)
Brief Answer:
Serious adverse events noted in Providgil.

Detailed Answer:
Hi,
Thanks for asking.
I am Dr. Prakash HM and I will be answering your query.

Based on your query, my opinion is as follows:

1. Nuvigil action is almost similar to providgil, however, nuvigil has better action in keeping your alert longer compared to providgil.

2. This is the major reason Nuvigil is approved by FDA. Nuvigil is more of a purified form of providgil. Numerous life threatening complications are seen secondary to Providgil, so it is less used.

3. Dizziness and nausea is commonly seen with nuvigil. It will pass. Not to worry. Take adequate hydration. Check, if you blood pressure is normal. Its a stimulant and can increase blood pressure. If its normal, not to worry.

Hope it helps.
Any further queries, happy to help again.

Dr. Prakash HM

Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
Answered by
Dr.
Dr. Prakash H Muddegowda

Geriatrics Specialist

Practicing since :2004

Answered : 2138 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest ways to manage side effects of Nuvigil

Brief Answer: Serious adverse events noted in Providgil. Detailed Answer: Hi, Thanks for asking. I am Dr. Prakash HM and I will be answering your query. Based on your query, my opinion is as follows: 1. Nuvigil action is almost similar to providgil, however, nuvigil has better action in keeping your alert longer compared to providgil. 2. This is the major reason Nuvigil is approved by FDA. Nuvigil is more of a purified form of providgil. Numerous life threatening complications are seen secondary to Providgil, so it is less used. 3. Dizziness and nausea is commonly seen with nuvigil. It will pass. Not to worry. Take adequate hydration. Check, if you blood pressure is normal. Its a stimulant and can increase blood pressure. If its normal, not to worry. Hope it helps. Any further queries, happy to help again. Dr. Prakash HM